Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 22, 2014, 10:01:59 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 643140
  • Total Topics: 48936
  • Online Today: 228
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: NVP 3TC and tenofovir.  (Read 554 times)

0 Members and 1 Guest are viewing this topic.

Offline JessieJames

  • Member
  • Posts: 17
NVP 3TC and tenofovir.
« on: August 30, 2012, 08:49:51 AM »
I have been positive since 2003 and began ARV therapy in 2008.  I just switched from a 3 in 1 combo pill (NVP 3TC AZT) to a two in one tenofovir and 3TC and a single NVP.  (The side effects are not too bad; some fuzziness and diarrhea---initially there were headaches but that seems to have passed). 

I had really bad liver problems that prompted the switch.  I stayed with the AZT because it brought up my CD4 nearly 300 points.  I now hover at about 500.  Prior to the AZT, I was taking the NVP 3TC D4t combo and hovered at around 275. 

I know these are older meds, but I pay for all my medical care out of pocket.  The D4T caused the worst side effect, and until recently the AZT combo caused only minor effects.  Since switching to the tenofovir (nearly two weeks ago), the liver and GI pain has ceased, but I am having some mild side effects. 

However, I have had problems working full time on all of these meds.  They always cause some type of reaction.  I don't have much choice in my meds because I need to buy generics available in the country where I live. 

Does anyone else have trouble working full time?  I have never met any westerners that were positive.  My late wife seemed to deal with the side effects better than I have.  I am currently a consultant and can do some work at home, but lately, specifically because of the AZT problem, I have missed substantial work. 

I feel better when I can exercise, but I haven't been able to do so for a couple of months now.  I am new to the forums although I have been using the site for the last 10 years (Graph My Labs). 

I know I could be getting better treatment, but I cannot get health insurance. I am starting to get frustrated and a little depressed about my quality of life.  My lowest CD4 was 25 and I had TB and PCP.  Since then, my adherence has been excellent.  When I have missed a dose, it has been an accident and they were few and far between.  My wife died a few years ago and I was suicidal, but I kept taking my meds.  I might one day take myself out, but I will never go through the "guess the OI today" feeling of full blown AIDS.     

I know I haven't articulated a clear question, but I guess I would like to know more about meds and side effects and how to deal with them.  Am I being a wimp?  Do any of you have serious side effects from your meds?  How do you deal with them?   

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.